Alert archive / Missouri / Frost Advisories in 2015

Frost Advisory 2, NWS Kansas City, MO

October 16, 201521 counties in Missouri

NWS Kansas City, MO issued this frost advisory at Oct 16, 2015, 3:24 AM CDT for 21 counties in Missouri. It took effect at Oct 17, 2015, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2015, 3:24 AM CDT (08:24 UTC)
In effect from
Oct 17, 2015, 1:00 AM CDT
Expired
Oct 17, 2015, 6:42 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
All 21 counties

Adair County, MO, Carroll County, MO, Chariton County, MO, Cooper County, MO, Daviess County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Howard County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Putnam County, MO, Randolph County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 141 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2374 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
-76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WWUS73 KEAX 160824
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
324 AM CDT FRI OCT 16 2015


MOZ002>008-014>017-023>025-031>033-039-040-045-046-161630-
/O.NEW.KEAX.FR.Y.0002.151017T0600Z-151017T1300Z/
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-DAVIESS-
GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-LINN MO-MACON-CARROLL-CHARITON-
RANDOLPH-SALINE-HOWARD-PETTIS-COOPER-
INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY...
STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...
FAYETTE...NEW FRANKLIN...SEDALIA...BOONVILLE
324 AM CDT FRI OCT 16 2015

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM
CDT SATURDAY.

* TIMING...AREAS OF FROST EXPECTED SATURDAY MORNING. 

* TEMPERATURES...LOW TO MIDDLE 30S.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
965 
WWUS73 KEAX 162041
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
341 PM CDT FRI OCT 16 2015

MOZ002>008-014>017-023>025-031>033-039-040-045-046-171000-
/O.CON.KEAX.FR.Y.0002.151017T0600Z-151017T1300Z/
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-DAVIESS-
GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-LINN MO-MACON-CARROLL-CHARITON-
RANDOLPH-SALINE-HOWARD-PETTIS-COOPER-
INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY...
STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...
FAYETTE...NEW FRANKLIN...SEDALIA...BOONVILLE
341 PM CDT FRI OCT 16 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

* TIMING...AREAS OF FROST EXPECTED SATURDAY MORNING.

* TEMPERATURES...LOW TO MIDDLE 30S.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
305 
WWUS73 KEAX 170853
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
353 AM CDT SAT OCT 17 2015


MOZ002>008-014>017-023>025-031>033-039-040-045-046-171300-
/O.CON.KEAX.FR.Y.0002.000000T0000Z-151017T1300Z/
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-DAVIESS-
GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-LINN MO-MACON-CARROLL-CHARITON-
RANDOLPH-SALINE-HOWARD-PETTIS-COOPER-
INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY...
STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...
FAYETTE...NEW FRANKLIN...SEDALIA...BOONVILLE
353 AM CDT SAT OCT 17 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TIMING...AREAS OF FROST EXPECTED SATURDAY MORNING.

* TEMPERATURES...MIDDLE 30S.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
677 
WWUS73 KEAX 171142
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
642 AM CDT SAT OCT 17 2015


MOZ002>008-014>017-023>025-031>033-039-040-045-046-171245-
/O.CAN.KEAX.FR.Y.0002.000000T0000Z-151017T1300Z/
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-DAVIESS-
GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-LINN MO-MACON-CARROLL-CHARITON-
RANDOLPH-SALINE-HOWARD-PETTIS-COOPER-
INCLUDING THE CITIES OF...MARYVILLE...GRANT CITY...ALBANY...
STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER...
DOWNING...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...
FAYETTE...NEW FRANKLIN...SEDALIA...BOONVILLE
642 AM CDT SAT OCT 17 2015

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
CANCELLED THE FROST ADVISORY. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Oct 15, 11:31 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Oct 15, 11:31 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1131 PM CDT THU OCT 15 2015

.DISCUSSION...
Issued at 251 PM CDT THU OCT 15 2015

Now through Tonight: Scattered convection rooted at or above 12kft
has developed over the area during the past hour within a post-
frontal region. With the high cloud bases and very dry sub-cloud
layer, the majority of precipitation will likely be in the form of
virga, with some light rain or sprinkles reaching the ground. Still,
some of the convection has had isolated lightning strikes, and the
most robust activity may result in a brief measurable period of
precipitation. Additionally, locally gusty winds may accompany some
of the activity with negative buoyancy effects from evaporation.
While the initial activity along I-70 may shift east out of the
forecast area in the next 1-2 hours, satellite imagery suggests a
new band of precipitation may form over west central Missouri during
the remainder of the afternoon. Precipitation is expected to end by
mid-evening across the area, with skies gradually clearing. Lows
tonight will be cooler with readings falling into the middle 30s in
northern Missouri to the lower 40s in the south. A few areas of
patchy frost are possible over northern Missouri, especially in
favorable cold-air drainage areas.

Friday through Sunday: Surface high pressure will move into the
region during Friday into Saturday, resulting in tranquil and cooler
weather. Highs on Friday will be 10-15 degrees cooler than today,
with readings in the upper 50s to middle 60s, even with ample
sunshine. Friday night into Saturday morning will feature some of
the coolest readings with this airmass as surface high pressure
moves overhead. Clouds will move into western areas of the CWA
overnight, but eastern sections will remain cloud-free for a longer
duration and with light winds, conditions should be conducive for
good radiational cooling. Lows may fall near freezing in some areas
in northeast Missouri, and some potential for frost is expected over
the northern third of the forecast area.

Beyond: Temperatures will moderate into early next week ahead of
another upper trough. A cold front will slowly move through the area
Tuesday into Wednesday, with scattered showers and isolated
thunderstorms expected along the boundary.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1131 PM CDT THU OCT 15 2015

VFR conditions are expected through the period. Skies have cleared,
or will clear shortly after issuance, and should remain clear for
most of the rest of the forecast. However, scattered to broken high
level clouds should build back into the region late Friday evening.
Winds will remain from the north and increase slightly during the day
before decreasing again around sunset.

&&

.EAX Watches/Warnings/Advisories...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Blair
AVIATION...CDB
Hazardous weather outlook, Oct 15, 3:11 PM CDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
311 PM CDT THU OCT 15 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-162015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
311 PM CDT THU OCT 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 DRY AND WARM CONDITIONS HAVE LOWERED RELATIVE HUMIDITY VALUES INTO
THE 20 TO 30 PERCENT RANGE TODAY...WHICH ALONG WITH GUSTY NORTH WINDS
BEHIND A DRY COLD FRONT WILL ELEVATE FIRE WEATHER DANGER THIS
AFTERNOON AND EVENING.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 FROST MIGHT BE POSSIBLE EARLY SATURDAY MORNING ACROSS FAR NORTH
 CENTRAL AND NORTHEAST MISSOURI...NEAR THE IOWA BORDER.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

Nearby

Frost Advisories in Missouri, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.